Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bilateral ptosis
May 15, 2013

I have developed droopy upper eyelids and went to see a plastic surgeon about getting an eyelift. She informed me that I have what is called bilateral ptosis and it may be caused by my HIV meds. This is the first I have heard about this side effect. What do you know about this condition, is it reversible if I change medications? I am taking reyataz boosted by norvir and also take truvada. Do you know which one of these meds may be causing this side effect? Any light you can shed on this would be helpful. Thank you.

Response from Dr. Henry

Ptosis of the eyelids has been reported uncommonly in HIV+ patients (< 1%) with some modest linkage with older HIV drugs (ie thymidine analogs stavudine or zidudine) with scattered reports in patients on more contemporary regimens such as yours. Some thyroid, vascular, and other conditions have been associated with ptosis. If not other cause if found after a thorough work up then the HIV drugs are a possibility. There is little data regarding whether switching to an alternative regimen would reverse the process-seems possible but unlikely. If a switch in HIV meds were considered I would try to use drugs for other classes to order to avoid overlappig with the current regimen and try minimize mitochondrial impact. KH



Previous
Odd question: Anal pores clogged?
Next
Truvada +kaletra or truvada+novir +reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement